MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1616C156E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a 63x61 aaa and 55 rcia.Embolization of right internal iliac artery and extension of limb into external iliac artery was also performed.  it was reported the patient presented emergently with a cold right leg.A ct scan performed showed a right iliac limb occlusion. the ct scan also showed the patient did not have any flow in either of his legs with aneurysmal disease throughout both legs.No intervention was performed as the patient was not given cardiac clearance for surgery.  per the physician the cause of the occlusion is no outflow.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Correction section b.1.This is an adverse event and not a product problem, as previously reported.Updated section a.4; d: return date; h.2.6; additional information received; it was confirmed that the occlusion did not involve any other pieces of the stent graft.Film evaluation summary: the reported limb occlusion was confirmed on the films provided; however, the cause of the event could not be fully determined.It is likely that the patient's long infrarenal neck anatomy with a distal diameter as small as 23mm likely led to the compression of the right ipsilateral limb, which contributed to thrombus formation and subsequent occlusion of the main body right ipsilateral limb and right ipsilateral limb extension grafts.Other possible contributors to vessel occlusion include the observed vessel tortuosity, an unknown coagulopathy that is now presenting and/or a previous history of pad leading to poor distal run-off.What appeared to be a contrast leakage was observed at the level of the bifurcate limbs, at ~ 1 stent proximal to the contralateral distal ro marker band.The cause and type of the endoleak could not be determined.A proximal type ia and distal ib seems unlikely as there was proximal and distal adequate seal noted.A type iii junction endoleak is also unlikely to have occurred as there appeared to be adequate overlap between components.A type iii fabric endoleak cannot be ruled out; fabric wear due to external abrasion from aortic calcification or from adjacent stent(s) abrading the bifurcate near the level of the flow divider may have occurred.Equally, a type ii endoleak from patent collateral vessels feeding into the aneurism sac cannot be ruled out.Analysis of the returned films did not reveal any obvious stent graft integrity issues.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: etlw1616c93e model , s/n: (b)(6); use by date:2022-09-14 ; upn # 00643169467569.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15484441
Report Number9612164-2022-03538
Device Sequence Number7838320
Product Code MIH
UDI-Device Identifier00643169467668
UDI-Public00643169467668
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberETLW1616C156E
Device Catalogue NumberETLW1616C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10..."
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight81 KG